MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR
Model Number 309.520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Investigation summary: visual inspection: the conical extraction screw for 2.7 mm & 3.5 mm cortex screws (p/n 309.520 lot 2l96299) was received showing the distal threads stripped.No other issues were identified with the returned components of the device.Dimensional inspection: dimensional inspection of the distal threads could not be accurately conducted due to the post manufacturing damage/deformation.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.Extraction screw, conical se.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the conical extraction screw for 2.7 mm & 3.5 mm cortex screws (p/n 309.520 lot 2l96299) as the distal threads were stripped.While no definitive root cause could be determined, it is possible that the device encountered excessive torque/cross threading/rough handling during device use.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 309.520.Lot: 2l96299.Manufacturing site: (b)(4).Release to warehouse date: march 14, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the cannulated hexagonal power screwdriver to the 6.5 mm cannulated screws broke at the tip during a pelvis reconstruction case.Also, the 2.5 hexagonal conical extractor was stripped during the poly trauma procedure.There were fragments generated from a broken device.There was no other required medical intervention.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown 6.5 mm cannulated screws(part#unknown, lot#unknown, quantity unknown).This is report 2 for 2 (b)(4).

Brand Name
CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8974876
Report Number2939274-2019-60400
Device Sequence Number188815
Product Code HWB
UDI-Device Identifier10886982185822
UDI-Public(01)10886982185822
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.520
Device Catalogue Number309.520
Device Lot Number2L96299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: 6.5 MM AND 7.3 MM CANNULATED
Patient Age15 YR
Patient Weight111